MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 2 patient samples tested for either hdl-cholesterol gen.4 (hdlc4) or cholesterol gen.2 (chol2) on a cobas pro c 503 analytical unit.Patient 1 initial hdlc4 result was 4.14 mg/dl.The repeat result was 63.6 mg/dl.On (b)(6) 2023 patient 2 initial chol2 result was 8.47 mg/dl.The repeat result was 195 mg/dl.No questionable results were reported outside of the laboratory.The hdlc4 reagent lot number was 63877001 with an expiration date of 30-apr-2024.The chol2 reagent lot number was 640736 with an expiration date of 28-feb-2023.
 
Additional Manufacturer Narrative
The field service engineer (fse) replaced and adjusted the sample probe.The customer has had no further issues.During a review of the reaction monitor data, there was an abnormal reaction for the initial results.The repeat results showed a normal reaction.Calibration data provided for hdlc4 between (b)(6) 2022 and (b)(6) 2023 was acceptable.Calibration data provided for chol2 between (b)(6) 2022 and (b)(6) 2023 was acceptable.Qc for both assays was acceptable.No issues were identified during a review of the alarm trace data.No foam, fibrin, clots, or strands were observed in the patient samples.A general reagent problem has been ruled out as calibration and qc were acceptable for the affected assays.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation determined the service actions resolved the issue.The issue is consistent with incorrect pre-analytic sample handling.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16250269
Report Number1823260-2023-00250
Device Sequence Number20434636
Product Code JJE
UDI-Device Identifier07613336121542
UDI-Public07613336121542
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown